MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. DENALI FEMORAL SYSTEM; VENA CAVA FILTER
Catalog Number DL900F
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an inferior vena cava filter placement procedure, the filter had allegedly migrated through the heart to the pulmonary artery.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.It was reported that the event occurred upon off label placement utilizing ivus at the bedside.Bd denali filter system instructions for use states to never advance the guidewire or introducer sheath/dilator or deploy the filter without fluoroscopic guidance, and that venacavography must always be performed to confirm proper implant site.Radiographs without contrast, which do not clearly show the wall of the ivc, may be misleading.Therefore, the investigation is confirmed for the reported incorrect procedure as the device was used off label and against the ifu.However, the investigation is inconclusive for the reported migration as no objective evidence was provided for review.A definitive root cause for the alleged migration and incorrect procedure could not be determined based upon the provided information.Labeling review: it was reported that the event occurred upon off label placement utilizing ivus at the bedside.Therefore, the reported incorrect procedure is confirmed as the device was used off label and against the instructions for use.B5, d4 (unique identifier (udi) #), e3, e4, g3, h4, h6 (device, component, method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an inferior vena cava filter placement procedure, the filter allegedly migrated to the pulmonary artery.It was further reported that this occurred upon off label placement utilizing ivus at the bedside.However, the current status of the patient is unknown.

Brand Name
DENALI FEMORAL SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21119614
Report Number2020394-2024-01980
Device Sequence Number12932223
Product Code DTK
UDI-Device Identifier00801741040801
UDI-Public(01)00801741040801(11)240930(17)270930(10)GFJU1880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDL900F
Device Lot NumberGFJU1880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight79 KG